Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for priapism

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10119 Questions

default
Posted on Wed, 26 Nov 2014 in Urinary and Bladder Problems
Question: Lately, during the night, I started having prolonged erections just by themselves with no stimulation. They could last from one to as many as four hours off and on as I would go in and out of sleep. After that, when I got an erection while taking Viagra, my penis felt like it was about to burst on its head when I flexed it. So, I felt my penis to check it out while not having an erection, and I noticed a hard vessel deep within the interior more or less in the middle of the penis at the base by my body. I don't think this hardness was ever there before. I am 57 years old.
doctor
Answered by Dr. P. T. Patil 2 hours later
Brief Answer:
You have what is called as Priapism

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have what is called as Priapism.

I shall be happy if you can post me few more details to help me in making comments on your problem
1) Are you taking any blood thinner drug like Aspirin?
2) Are you taking any antidepressant drugs?
3) Does erection very painful and does it get regressed itself?
4) Is there any act that initiates sexual stimulation.?
5)Do you take alcohol before going to sleep?
Please consult qualified Urologist for clinical evaluation .You need to do following basic tests to find out the cause of Priapism.
1) Blood Test (R.B.C and Platelet count
2) Coagulation profile
3) Blood gas analysis from penis
4) Ultrasound scanning of penis and Colour Doppler Ultrasound scanning of penile blood circulation.

Further treatment will depend upon the results of these tests and final diagnosis.

Please do not take any drugs (Viagra) that will cause sexual stimulation and increased flow to penis.

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you.
Thanks with Regards
Dr.Patil.







Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Lab Tests ,  

Recent questions on  Platelet count

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est...

doctor1 MD

Hi, My daughter has having fever and cough few days ago. She prescibed with MoX and levolin , after that she was ok for 4 days and went to...

doctor1 MD

What could be causing bruise like marks occurring on different parts of my body.? They look like black and blues marks as if I fell or bumped...

doctor1 MD

My mother suffered from aplastic anemia . her age is 60 she suffered from it 6 years ago and received atg immunosuppressive therapy twice . Her...

doctor1 MD

hi have sister on chemo . 1week on 3weeks off. she was to begin her second round of chemo yesterday, but has low blood palette count last week it...

doctor1 MD

Goodnight. My cousin, a 21 year old guy has dengue fever . It was only discovered on Friday, however, he has been feeling ill since Monday. He...

doctor1 MD

In 2010 I had a flu shot on a Wednesday, by Sunday of that week I have a runny nose, red throat and pink ears. I was given a z pack and by the next...